Could a reaction to nasal decongestant spray mimic symptoms of cluster headache?

Unlikely. "alarm clock headache" that may last from weeks to months that typify cluster headaches, would be an uncommon side effect of nasal decongestant use. What have you been noticing from your use of the nasal decongestant spray? How long have you been using the spray for. I have my patients only use such sprays a maximum of 5 days to prevent issues with worsening nasal congestion, etc.

Related Questions

Could a reaction to OTC nasal decongestant spray mimic a cluster headache?

Maybe. There is no solid scientific data to support the direct cause and effect notion of phenyephrine/oxymetazoline decongestant nasal sprays mimicing cluster headaches. Some link triggers to seasonal changes (fall/spring) or alcohol or extreme variations in body temperatures. The nasal decongestant association may have anecdotal support in certain individuals, but i haven't heard about it. Read more...